Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 25, NWS Norman, OK

December 31, 201115 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Dec 31, 2011, 9:10 PM CST for 15 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2011, 9:10 PM CST (03:10 UTC)
Expired
Jan 1, 2012, 12:00 AM CST
In force
3 hr
Issued by
NWS Norman, OK

Counties Canadian County, OK, Cleveland County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WWUS74 KOUN 010310
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CST SAT DEC 31 2011

OKZ007-008-012-013-018>020-024>031-010600-
/O.EXB.KOUN.WI.Y.0025.000000T0000Z-120101T0600Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE
910 PM CST SAT DEC 31 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

* WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 45 MPH. 

* IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT 
  OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>006-009>011-014>017-021>023-033>037-TXZ083-010415-
/O.CON.KOUN.WI.Y.0025.000000T0000Z-120101T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-HARDEMAN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...CHILLICOTHE
910 PM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...


* WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 45 MPH. 

* IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT 
  OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 31, 5:30 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Dec 31, 5:30 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CST SAT DEC 31 2011

.AVIATION...
STRONG COLD FRONT IS CURRENTLY FROM ABOUT KPNC TO KGOK TO KLTS AND
WILL CONTINUE TO MOVE SOUTHEAST. THE FRONT SHOULD BE THROUGH
KOKC... KOUN AND KLAW BY 00Z AND KSPS BEFORE 0030Z. GUSTY
NORTH/NORTHWEST WINDS WILL PERSIST FOR A FEW HOURS THIS EVENING
BEHIND THE FRONT WITH A FEW GUSTS OF MORE THAN 40KTS POSSIBLE IN
WESTERN OKLAHOMA. WILL WATCH FOR THE POSSIBILITY OF SOME LOWER
CLOUDS AT KGAG AND KWWR THIS EVENING MOVING IN FROM SOUTHWEST
KANSAS. OTHERWISE... VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 245 PM CST SAT DEC 31 2011/

DISCUSSION...
WE WILL EXTEND THE WIND ADVISORY IN TIME BY A FEW HOURS BUT DO NOT
PLAN TO MAKE CHANGES TO GEOGRAPHY. GIVEN TIMING OF STRONGEST
SURGE OF SUBSIDENCE AND LATEST OUTPUT FROM HRRR/NCEP
WRF/OUNWRF...STRONGEST WINDS WILL STAY OVER FAR EASTERN COLORADO
AND WESTERN KANSAS. SNOWPACK WILL ALSO EXPEDITE BLYR STABILIZATION
EARLY THIS EVENING AND DECREASE POTENTIAL FOR NEED OF HIGH WIND
HEADLINES. CONSIDERED EXPANDING THE WIND ADVISORY INTO PARTS OF
CENTRAL AND FAR SOUTHWEST OKLAHOMA THIS EVENING...BUT WITH
STRONGEST WINDS MOVING INTO THOSE AREAS WELL AFTER DARK... WE WILL
GO WITH GUIDANCE FORECASTS WITH BLYR STABILIZATION. WINDS WILL
DECREASE SUBSTANTIALLY OVERNIGHT AND TOMORROW MORNING.

FIRE WEATHER CONCERNS WILL BE ELEVATED THROUGH AT LEAST EARLY
EVENING WITH WARM/WIND/DRY CONDITIONS. HAVE ACTUALLY MEET RED FLAG
CRITERIA OVER ABOUT 3 OR 4 COUNTIES OF FAR WEST-CENTRAL OKLAHOMA.
DURATION IS ON THE ORDER OF A COUPLE OF HOURS SO DO NOT PLAN ANY
FIRE WEATHER HEADLINES...ESPECIALLY SINCE THE WINDS ARE SOMEWHAT
MARGINAL AND TEMPS WILL FALL/RH RISE QUICKLY WITH FRONTAL PASSAGE.

LITTLE CHANGE TO GOING FORECAST BEYOND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  34  53  27  49 /   0   0   0   0
HOBART OK         28  51  25  48 /   0   0   0   0
WICHITA FALLS TX  32  54  27  52 /   0   0   0   0
GAGE OK           26  49  16  48 /   0   0   0   0
PONCA CITY OK     32  51  21  45 /   0   0   0   0
DURANT OK         37  56  31  52 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR OKZ004>006-009>011-
     014>017-021>023-033>037.

TX...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ083.

&&
Hazardous weather outlook, Dec 31, 11:55 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST SAT DEC 31 2011

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A FAST MOVING COLD FRONT AND UPPER LEVEL TROUGH WILL ENCOUNTER DRY
AIR AS THEY MOVE THROUGH OKLAHOMA AND NORTH TEXAS LATE TODAY. THE
CHANCE OF PRECIPITATION IS VERY LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY JAN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
BEHIND THE COLD FRONT...STRONG WINDS WILL CREATE POTENTIALLY
HAZARDOUS CONDITIONS FOR PARTS OF WESTERN AND NORTHERN OKLAHOMA.
PLEASE REFER TO THE WIND ADVISORY FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
DRY WEATHER IS FORECAST THROUGH NEXT FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

BURKE/SHARPE

In the hours before

Local storm report, Dec 31, 7:58 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
12/31/2011  M62 MPH          HARMON             OK   MESONET

&&

FM
Local storm report, Dec 31, 8:04 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     NON-TSTM WND GST 3 W MEDICINE PARK       34.73N 98.55W
12/31/2011  M61 MPH          COMANCHE           OK   MESONET

&&

FM
Local storm report, Dec 31, 8:08 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
12/31/2011  M59 MPH          HARMON             OK   MESONET

&&

FM
Local storm report, Dec 31, 8:16 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
12/31/2011  M58 MPH          HARMON             OK   MESONET

&&

FM
Local storm report, Dec 31, 8:52 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
12/31/2011  M60 MPH          HARMON             OK   MESONET

&&

FM
Local storm report, Dec 31, 8:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     NON-TSTM WND GST 3 W MEDICINE PARK       34.73N 98.55W
12/31/2011  M62 MPH          COMANCHE           OK   MESONET

&&

FM

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.